# SDR 2005UALA00801

- Difficulty date: August 10, 2005
- Submitted: August 16, 2005
- Operation: Air carrier
- Aircraft: 90UA
- Make and model: Boeing 757222
- Aircraft serial: 28708
- Aircraft time: 29,883 hours, 8,179 cycles
- Engine: Pwa PW2037
- Engine time: 40,356 hours, 14,395 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 7T0526
- Condition: Damaged
- Location: Nr 1 Engine
- Part time: 7,422 hours, 2,063 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

DIVERTED TO OGG UNDER AMBER ALERT WITH NR 1 ENGINE SHUTDOWN DUE TO LOW OIL QUANTITY INDICATION.  ROOT CAUSE WAS THE FAILURE OF THE DE-OILER CARBON SEAL.  THIS IS AN ANOMALY, AS THERE WAS NO HISTORY OF HOC PRIOR TO THE EVENT.  ALSO IT WAS NOT DUE TO INFANT MORTALITY.  CORRECTIVE ACTION WAS THE REPLACEMENT OF THE CARBON SEAL, AND AIRCRAFT WAS RETURNED TO SERVICE.
